Title: Analysis of state dependent bulk arrival unreliable queueing model

Authors: Charan Jeet Singh; Binay Kumar

Addresses: Department of Mathematics, Guru Nanak Dev University, Amritsar-143005, India ' Department of Mathematics, M.L.U. DAV College, Phagwara-144402, India

Abstract: The present investigation deals with the single server stochastic model of queueing system, wherein the arrivals of units are in batches and follow Poisson process with state dependent arrival rates. There is a provision of two stages of heterogeneous service with arbitrary distributed different service time. The server may take optional vacation after the completion of the both stages of service of each unit. The server may fail at any instant of service and requires repair. The transient and steady state behaviours of the queue length distribution are studied by using the Laplace transform and probability generating function along with supplementary variable-based methodology, to obtain the performance measures of the system. Some particular cases are discussed by setting the parameters. The maximum entropy principle is applied to find the approximate system state probabilities. The numerical illustrations are also considered to validate the analytical results.

Keywords: single server; bulk arrivals; Poisson process; queue length; state dependent rate; heterogeneous services; phase service; optional vacation; Laplace transforms; probability generating function; queueing models; stochastic modelling; maximum entropy.

DOI: 10.1504/IJISE.2013.056681

International Journal of Industrial and Systems Engineering, 2013 Vol.15 No.3, pp.329 - 355

Available online: 10 Sep 2013 *

Full-text access for editors Access for subscribers Purchase this article Comment on this article